Alert archive / Idaho / Winter Storm Warnings in 2013
Winter Storm Warning 2, NWS Boise, ID
NWS Boise, ID issued this winter storm warning at Feb 7, 2013, 1:01 PM MST for 4 counties in Idaho. It took effect at Feb 8, 2013, 2:00 AM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2013, 1:01 PM MST (20:01 UTC)
- In effect from
- Feb 8, 2013, 2:00 AM MST
- Expired
- Feb 9, 2013, 3:14 AM MST
- In force
- 25 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 138 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 7, 9:41 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 7, 9:41 AM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
941 AM MST THU FEB 7 2013
.DISCUSSION...
FOR TODAY...STRONG HIGH PRESSURE ACROSS EASTERN IDAHO IS HELPING
TO BRING BREEZY CONDITIONS OF 15MPH WITH GUSTS 25-30 MPH ACROSS
THE MAGIC AND UPPER TREASURE VALLEY THIS MORNING. EXPECT THIS TO
DIMINISH LATER THIS AFTERNOON. THIS IS COVERED IN THE CURRENT
FORECAST.
ELSEWHERE...SAT PICS SHOWING A PACIFIC STORM OFF THE ORE/WASH
COAST THIS MORNING. WEAK FRONT MOVING ACROSS EASTERN OREGON THIS
MORNING WITH BURNS ALREADY REPORTING LIGHT SNOW BUT WEBCAMS
SHOWING NO ACCUMULATION. THIS FRONT TO SLOWLY WEAKEN AS IT MOVES
ACROSS THE REGION. A SECONDARY LOW DRIVING SOUTHWARD LOCATED AT
50N 135W DIVES SOUTHWARD AND DEVELOPS/REFORMS ANOTHER UPPER LOW
ACROSS THE GREAT BASIN. OVERNIGHT A DEFORMATION ZONE DEVELOPS
ACROSS THE SW HIGHLANDS AND TWIN FALLS REGION. CURRENT FORECAST
AGREES WITH THE 12Z MODELS IN ACCUMULATING SNOWS ACROSS THIS
REGION TONIGHT THROUGH FRIDAY NIGHT. WINTER STORM WATCH LOOKS GOOD
NOW...BUT MAY TWEEK THE TIMINING OF ANY WINTER PRODUCTS ON THE
AFTERNOON PACKAGE. NO UPDATES PLANNED AT THIS TIME.
&&
.AVIATION...
HIGH CLOUDS AHEAD OF COLD FRONT APPROACHING FROM THE W/NW AND
TIMED TO MOVE INTO SE OREGON BY 18Z. IFR CONDITIONS IN SNOW ACROSS
SE OREGON TODAY WITH THE FRONT. COLD FRONT WILL REACH KBOI AROUND
06Z WITH BRIEF IFR CONDITIONS IN LIGHT SNOW POSSIBLE BETWEEN 06Z
TO 09Z FRIDAY. FRONT WILL REACH KTWF AND KJER AROUND 18Z FRIDAY
AND EXPECT AREAS OF IFR IN HEAVY SNOW ALONG WITH BLOWING AND
DRIFTING SNOW FRIDAY AFTERNOON. LIGHT TO MODERATE E/SE SURFACE
WINDS THROUGH 15Z. SOUTHWESTERLY WINDS ALOFT WILL AVERAGE 25 KTS
AT 10K FT MSL.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH FRIDAY...MAIN FORECAST CHALLENGE WILL BE
THE TRACK OF A LARGE CLOSED LOW PRESSURE SYSTEM CURRENTLY SITUATED
JUST OFF THE PACNW COAST. THE MODELS ARE STILL INDICATING THAT THE
MAIN CENTER OF THE LOW AND ATTENDANT MOISTURE WILL TRACK JUST TO OUR
SOUTH. HOWEVER...THEY ARE ALSO SHOWING THAT MOISTURE ON THE NORTHERN
PERIPHERY OF THE LOW WILL WRAP INTO SOUTH-CENTRAL IDAHO MAINLY SOUTH
AND EAST OF MOUNTAIN HOME. THE NAM HAS BEEN PUSHING THE MOISTURE
FURTHER NORTH THAN THE OTHER MODELS AND THUS SNOWFALL AMOUNTS IN THE
WATCH AREA WOULD BE GREATER. THE OTHER MODELS FOCUS THE NORTHERN
EDGE OF PRECIP ALONG THE ID/NV BORDER. THEY ALL AGREE THOUGH THAT A
DEEPENING SURFACE LOW TRACKING TO THE SOUTH COMBINED WITH HIGH
PRESSURE PUSHING INTO THE PACNW WILL RESULT IN AN INCREASE IN
NORTHWEST WINDS STARTING FRIDAY AFTERNOON. THESE WINDS COMBINED WITH
THE SNOWFALL WOULD RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. DUE
TO THE UNCERTAINTY IN THE TRACK OF THE LOW...WILL AWAIT UPGRADING TO
A WARNING AND CONTINUE WITH THE WINTER STORM WATCH FOR THE SOUTHWEST
HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY.
ALTHOUGH WE MIXED OUT IN BOISE TODAY AND WE REMAIN WELL-MIXED DUE TO
A STEADY SOUTHEAST WIND...THE INVERSION ALBEIT WEAK IS STILL IN
PLACE IN THE LOWER TREASURE VALLEY AND UPPER WEISER BASIN.
HOWEVER...NORTHWEST WINDS DEVELOPING LATE TONIGHT WILL BE ENOUGH TO
SCOUR IT OUT BY EARLY FRIDAY. BRISK NORTHWEST WINDS WILL DEVELOP
ACROSS THE ENTIRE AREA FRIDAY AFTERNOON. TEMPERATURES WILL BE WITHIN
A FEW DEGREES OF NORMAL.
LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...A COOLER
PATTERN...WITH TEMPERATURES AVERAGING AROUND 5 DEGREES BELOW
NORMAL...WILL PREVAIL THROUGH THE PERIOD. FRIDAY NIGHT AND SATURDAY
A LARGE COLD UPPER LEVEL TROUGH WILL BE CENTERED OVER THE GREAT
BASIN. PRECIPITATION WITH THIS SYSTEM WILL BE MAINLY CONFINED SOUTH
OF THE SNAKE RIVER...WHERE A WINTER STORM WATCH REMAINS IN EFFECT
FOR THE SOUTHWEST IDAHO HIGHLANDS...SOUTHERN TWIN FALLS COUNTY...AND
THE MAGIC VALLEY UNTIL 11 AM MST ON SATURDAY. THE TROUGH WILL MOVE
EAST OF THE ROCKIES SATURDAY NIGHT...LEAVING THE INTERMOUNTAIN
REGION UNDER NORTHERLY FLOW ALOFT. HOWEVER...WITH ARCTIC AIR HELD
EAST OF THE CANADIAN ROCKIES...AND NO NEW SNOW COVER EXPECTED IN THE
LOWER VALLEYS OF EASTERN OREGON AND SOUTHWEST IDAHO...TEMPERATURES
WILL NOT FALL AS LOW AS WHAT WE EXPERIENCED IN JANUARY. AS WARMER
AIR ALOFT MOVES OVER THE PACIFIC NORTHWEST STATES MONDAY THROUGH
WEDNESDAY...TEMPERATURES WILL GRADUALLY WARM.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY MORNING
IDZ015-016-030.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...CR
AVIATION.....JS
PREV SHORT TERM...BW
PREV LONG TERM....JTHazardous weather outlook, Feb 7, 6:02 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 602 AM MST THU FEB 7 2013 IDZ011>014-028-029-033-ORZ061>064-081300- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-CAMAS PRAIRIE-OWYHEE MOUNTAINS- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 602 AM MST THU FEB 7 2013 /502 AM PST THU FEB 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ015-016-030-081300- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 602 AM MST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH HAS BEEN ISSUED STARTING LATE TONIGHT. SNOW AND BLOWING SNOW MAY CREATE TRAVEL PROBLEMS DURING THIS TIME. PLEASE SEE THE WINTER WEATHER MESSAGE...BOIWSWBOI...FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING. SNOW AND BLOWING SNOW MAY CREATE TRAVEL PROBLEMS DURING THIS TIME. PLEASE SEE THE WINTER WEATHER MESSAGE...BOIWSWBOI...FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE APPRECIATED DURING AND AFTER THE STORM.
Nearby
Winter Storm Warnings in Idaho, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.